Tag Archives: side effects

Nottingham Man “very happy” after second vaccine

This started of as the second post of the day, but I fell asleep around 11pm and so this is now the first post of the next day, written just before leaving for work. It may be a bit rushed. It is also the second successive post featuring me being punctured. It’s a wonder I haven’t deflated.

I failed the blood test. My INR went up despite my dose going down. My dosage has been cut down yet again, but the trouble is that once you start losing it, it can take ages to get things back on an even keel. After a couple of years of good results, I have now gone haywire. They say it is due to lockdown, but a friend who had been on Warfarin tells me that it has always been a feature of his dosage – you get up to widely spaced tests, enjoy a year or two of stability then suddenly it all goes wild,

A few years ago I had an accusing phone call from a student nurse who had been given the job of ringing people and discussing their test records with them. Mine was about 75% – a sign that I wasn’t taking the Warfarin regularly, I was told. I pointed out that my record over the last 12 months was actually 100% and that all the bad results came in the first few months as the “highly trained” nursing staff failed to get the dosage right. There was a pause. Then she agreed with me and rang off. I don’t mind being accused of medical delinquency, because I am an appalling patient and very bad at remembering pills. However, I can analyse stats.

Falling asleep at 11pm could have been a side-effect of my vaccination yesterday, but it’s also consistent with my normal routine, as regular readers will know. I also have a slightly sore arm, but it’s only sore when I catch it on a door frame, as I managed to do last night and again this morning. It is also a possible side effect of the vaccination. Or possibly just consistent with being stabbed in the arm with a needle. I didn’t even bleed from the injection site, which always seems to scare them due to my Warfarin.

For the purposes of posterity (I’m thinking of that future PHD student reading my blog as  valuable historic document) I’ve had no side effects from the demon vaccine apart from a little soreness in the arm, and that is consistent with being stabbed in the arm by a needle. As far as I can tell, I have had nothing that can be attributed to the vaccine, but nobody interviews people like me for the paper – they just want stories about pain and death and misery. That’s why I chose the title for today.

Just Sitting…

Today’s programme of events was similar to yesterday’s, apart from cutting out the thinking.

I’m still suffering from a swollen foot, the result of spending too much time sitting. Unfortunately, as a result of the pain and swelling, I’m spending a lot of time sitting down to rest it, which makes things worse.

Despite elevation and massage it is refusing to deflate. I’ve considered jabbing it with a knife to drain it but my record of self-treatment, and the last remnants of common sense, indicate that this would be a bad idea.

I’m hoping that after the appointment tomorrow it will be full speed ahead and everything will be OK by the end of next week. Considering what happened last time I went to hospital I’m not convinced.

That’s about all I can come up with for the moment. Apart from my dignity and mobility I seem to have lost my sense of humour and my ability to put words together. This might be a good time to apologise for the limited subject matter and lack of photographs.

All I have left is my desire to post every day.

Time for an antibiotic now. I just dropped it down the side of the chair, so this might involve grumbling and bad language.